Levels for kidney transplant: I am over... - Kidney Transplant

Kidney Transplant

1,865 members838 posts

Levels for kidney transplant

Hidden
Hidden

I am over 3 yrs transplant. Does anyone who has a few years still have Tac levels up and down, and creatinine go higher after a few years? My doctor doesn't seem to worry. After 3 yrs, I still go up and down with my medicine. I take Envarsus. (Time release Tac) I have to get labs more often. I do everything I am supposed to do.

12 Replies
oldestnewest

Yes. I am 4 yrs post and still see mild fluctuations in TAC, creatinine and GFR. Nothing that has ever bothered the Drs though.

Hidden
Hidden in reply to Donaldson0007

So you are saying your Tac goes high off and on and the team does not mind? Your creatinine goes high too? After 3 yrs most patients are allowed to get labs every 3 months, and be safe, but I have to go more often, because of this. My GFR was always around the 60 range, now 50. I worry all the time, which is not good.

Donaldson0007
Donaldson0007 in reply to Hidden

My tac goes from 5 to 10, with no change in dose, been on 8 mg daily, 5am and 5 pm. they like it around 10, but no matter how they tweaked it, it always swings between 5 and 10. My creatinine has been .86 to 1.21, generally running 1.01 to 1.07. GFR runs between 47 and 50 all the time. I read all labs and reach out to the Drs with questions, and if they raise no flags then I raise no flags. I also follow up because sometimes they do not get the labs so I check in to make sure they did get them.

I understand about the worry and we are all different but on the same journey. Like we are in a weird club no one wanted to be in. Ha ha. I finally feel, this year, that I can relax a little bit, but there is always that question (What if something goes wrong). I try to take good care of myself, proper diet, exercise, keep back up meds in case of emergency etc., I also got a med alert bracelet (a nice one though) in case I cannot communicate with Drs. that says kidney transplant on front and lists allergies and No CT dye on the back.

And I did go to a counselor for a period of time early on, it was a lot to deal with. Seeing them helped and I no longer go to see them anymore.

Hidden
Hidden in reply to Donaldson0007

Thanks so much for your response. I am surprised they don't change your meds when it is 10. They change mine, and want it between 5-7. It seems like I will have to change the milligrams of my meds, off and on for the rest of my life. Of course we are all different. I was worried, because it seems like the creatinine is going up, but it is only 1.13. Usually 0.95-1.00. They don't seem concerned. I always follow up like you do. I walk as much as I can, and try to eat well like you. Sometimes I can't because of my low blood pressure. Yes, we are in a weird club no one wanted to be in. LOL Glad you are finally able to relax, and terrific that you went to a counselor. Awesome idea about the med alert bracelet. I think that is a great idea. Thanks again, be well.

Donaldson0007
Donaldson0007 in reply to Hidden

You are welcome! It is all so strange. I know 2 folks locally who only take 1mg of TAC A day. ONE! and they are in good ranges when tested. So strange how things affect us all so differently. All we can do is be our own best advocate and use forums like this or local support groups to stay sane! Good luck!

Hi

I now take 1 mg of Tac at 8am and 1 1/2 Tac at 8 pm. It usually runs in the 5’s however once I forgot to hold my Tac before my labs and it was 15. If I have gone without eating meat or dairy my labs seem to run better. My problem is I get these hot flashes to the point my hair is soaking wet and every so often I have vomiting episodes. I really make sure I drink 3-4 liters of water a day! Anyone else have these hot spells?

Yes, I did get too hot for a time but the doc started me on gabapentin and that seems to be helping.

Hidden
Hidden in reply to Dara3351

5 is good. That is good to know about the meat and dairy. I was getting hot flashes, I was told it was the Prednisone. Do you take Prednisone? I am so sorry to hear about the vomiting episodes. I never had that. Did you ask the doctor why it happened? I hope that doesn't keep happening to you.

Dara3351
Dara3351 in reply to Hidden

They reduced my mycophenolate 250 mg to two tabs in the am with 10 mg of prednisone and two tabs of mycophenolate in the pm. I accepted a kidney with Hep C and spent 12 weeks on Mavyret and no Hep C is showing anymore. Not sure if I wasn’t eating enough or my gallbladder was irritated. Anyhow staying positive!

Hidden
Hidden in reply to Dara3351

I take Mycophenolate Acid 180 (2 in the morning) (2 at night) and 5 mg of Prednisone. That is wonderful that the Hep C is not showing anymore! Keep staying positive.

Hi, I am 8 years post transplant and my creatine fluctuates between 1.5 - 2.0 since having the transplant. I still get my labs every month. My tac runs around 5 or a little lower and I am on 3mg twice a day. I take Prograf. I worry alot about my health but try to do what I am suppose to.

Hidden
Hidden in reply to ninaporter

Thanks so much for your response. A Tac level of 5 is great! I am sorry to hear you go every month, like me. I guess it is just something we have to do. I guess all of is Transplant patience worry a lot. Hang in there, and thanks again for responding!

You may also like...